Alert archive / Tennessee / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 137, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 25, 2002, 11:41 AM CDT for Lincoln County, Tennessee. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 25, 2002, 11:41 AM CDT (16:41 UTC)
- Expired
- Jun 25, 2002, 12:30 PM CDT
- In force
- 49 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Lincoln County, TN
The radar
The Northeast Alabama radar (KHTX), 52 km from the middle of the area, began a volume at 16:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 4.7 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 135 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 995 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 251641 SVRBNA TNC103-251730- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 1140 AM CDT TUE JUN 25 2002 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LINCOLN COUNTY IN TENNESSEE * UNTIL 1230 PM CDT * AT 1138 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES WEST OF FAYETTEVILLE...MOVING NORTHEAST AT 5 MPH. * TOWNS NEAR THE PATH OF THIS STORM INCLUDE HOWELL. SEVERE THUNDERSTORM WINDS CAN BE AS DESTRUCTIVE AS A TORNADO. FOR YOUR SAFETY, GO TO A SAFE PLACE IMMEDIATELY. $$ MAR LAT...LON 3513 8679 3504 8661 3528 8637 3542 8663
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 9:40 AM CDT, 2 hours 1 minute earlier.
Area forecast discussion, Jun 25, 9:40 AM CDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 940 AM CDT TUE JUN 25 2002 AFTER THIS MORNINGS BRIEF PERIOD OF ISOLATED SEVERE STORMS...WE CAN EXPECT MORE OF THE SAME LATER THIS AFTERNOON. WE HAD SEVERAL REPORTS OF TREES BEING BLOWN DOWN THIS MORNING IN CHEATHAM AND DAVIDSON COUNTIES. TEMPERATURES AND POPS LOOK GOOD IN CURRENT FCST PACKAGE BUT WILL UPDATE TO ADD...SOME THUNDERSTORMS COULD BE STRONG. 31 .BNA...NONE.
In the hours before
Local storm report, Jun 25, 8:36 AM CDT, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
836 AM CDT TUE JUN 25 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0836 AM HERMITAGE TN WIND DAMAGE
06/25/02 DAVIDSON LAW ENFORCEMENT REPORTEDLocal storm report, Jun 25, 8:41 AM CDT, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
841 AM CDT TUE JUN 25 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0836 AM HERMITAGE TN WIND DAMAGE
06/25/02 DAVIDSON LAW ENFORCEMENT REPORTED
0720 AM NASHVILLE TN WIND DAMAGE
06/25/02 DAVIDSON LAW ENFORCEMENT REPORTEDLocal storm report, Jun 25, 8:53 AM CDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
853 AM CDT TUE JUN 25 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0627 AM HERMITAGE TN WIND DAMAGE
06/25/02 DAVIDSON EMA REPORTED REPORTED TREE
DOWN SHUTE LN/
SAUNDERSVILLE RD
0725 AM NASHVILLE TN WIND DAMAGE
06/25/02 DAVIDSON EMA REPORTED TREES DOWN
PARTS OF W NASHVILLE
0700 AM 10 N PEGRAM TN WIND DAMAGE
06/25/02 CHEATHAM EMA REPORTED TREE DOWN
SAMS CREEK RD/HWY 249
MAGSpecial weather statement, Jun 25, 9:50 AM CDT, 1 hour 51 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-252200- HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 950 AM CDT TUE JUN 25 2002 SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS MIDDLE TENNESSEE TODAY AND TONIGHT. THUNDERSTORMS SHOULD AGAIN BE MOST NUMEROUS DURING THE AFTERNOON AND EARLY EVENING HOURS. ALTHOUGH CONDITIONS ARE EXPECTED TO REMAIN UNFAVORABLE FOR WIDE SPREAD SEVERE WEATHER...AN ISOLATED THUNDERSTORM OR TWO COULD APPROACH SEVERE LIMITS LATE THIS AFTERNOON. ACTIVATION OF EMERGENCY MANAGERS AND SPOTTER NETWORKS IS HOWEVER NOT ANTICIPATED THROUGH WEDNESDAY MORNING.
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 7:06 PM CDT | Severe Thunderstorm Warning | OHX | Maury | 24 min |
| Jun 24, 7:34 PM CDT | Severe Thunderstorm Warning | OHX | Maury | 26 min |
| Jun 25, 6:27 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson | 33 min |
| Jun 25, 6:32 AM CDT | Severe Thunderstorm Warning | OHX | Sumner | 28 min |
| Jun 25, 6:59 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson | 46 min |
| Jun 25, 10:38 AM CDT | Flash Flood Warning | OHX | Giles | 3 hr |
| Jun 25, 11:35 AM CDT | Flash Flood Warning | OHX | Lincoln | 3 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.